3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles

Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

Recently found out I have a defience of triiodothyronine?

Reply
 
Thread Tools
Old 07-07-2006, 09:38 AM   #1
Senior Member
 
Join Date: May 2006
Posts: 113

Default Recently found out I have a defience of triiodothyronine?

I recently found out my thryoid isn't producing nearly enough triiodothyronine, also known as T3. Does anyone know anything about this? What are the effects and how does this effect my metabolism?
DairyQueen is offline   Reply With Quote
Old 07-07-2006, 11:56 AM   #2
Junior Member
 
katiesmom710's Avatar
 
Join Date: Jun 2005
Location: Texas
Posts: 26

S/C/G: 261/ticker/199

Default

If I understand correctly, it decreases your metabolism. Also makes you feel tired and run down. Did your Dr. start you on Synthroid? Usually, that makes you feel better!
__________________
If God sends us on stony paths, He'll give us STRONG SHOES! Mother Theresa




katiesmom710 is offline   Reply With Quote
Old 07-07-2006, 02:09 PM   #3
Senior Member
 
Join Date: May 2006
Posts: 113

Default

I'm going to start soon on a pill thats supposed to bring my levels slowly up to normal I guess. Will I have a normal metabolism after that?
DairyQueen is offline   Reply With Quote
Old 07-08-2006, 01:05 AM   #4
Senior Member
 
Misti in Seattle's Avatar
 
Join Date: Feb 2003
Location: Seattle WA
Posts: 8,561

Height: 5'8.5"

Default

Well this is a subject I am very familiar with, having had a thyroid tumor removed a while back. This is definitely something you need to be having monitored by your doctor... but yes, hypothroidism slows down your metabolism, makes you extremely tired, panicky, etc. Personally speaking I can say that once my meds got adjusted right (a doctor will generally change your doses and monitor it until test show it is right) I felt SO much better and am able to lose weight again.

One caution... you will read a LOT of controversial stuff on the Internet about this... especially people running down some of the meds... in fact the one I take quite successfully. Listen to your DOCTOR.
__________________



First major goal met 12/7/12. Next major goal ONEderland!
Misti in Seattle is offline   Reply With Quote
Old 07-10-2006, 12:35 PM   #5
Junior Member
 
katiesmom710's Avatar
 
Join Date: Jun 2005
Location: Texas
Posts: 26

S/C/G: 261/ticker/199

Default

Yep, I agree with Misti. You have to go in for followup lab work so you are therapeutic. Too low, you con't. to feel bad and too high, it can cause palpitations and other fun stuff. Yes, you can get regulated and FEEL GOOD!
__________________
If God sends us on stony paths, He'll give us STRONG SHOES! Mother Theresa




katiesmom710 is offline   Reply With Quote
Old 07-11-2006, 01:04 PM   #6
Senior Member
 
Ellen's Avatar
 
Join Date: Feb 2002
Location: outside Atlanta, Ga
Posts: 7,236

Default

Taking a thyroid med will not magically restore your metabolism to normal, or necessarily help you lose weight. I have been on a T4 med, AND a special forumlary of T3 for years. I FEEL better, but my metabolism is still out of whack. Losing weight has been almost impossible for me for a long time. ( I was recently diagnosed as a diabetic, as well, and a new med on the market for that is helping more than thyroid meds did. ) Its a good thing to have a doctor you can trust, but it also helps to research the issues yourself, so you understand what is wrong and how you are being treated. An informed patient gets better care. You can find recommended doctors at the thyroid pages on about.com. They are reader recommendations, which is helpful.
__________________
Mini Goal:


Ellen is offline   Reply With Quote
Old 07-11-2006, 03:29 PM   #7
Senior Member
 
QuilterInVA's Avatar
 
Join Date: Jun 2000
Location: Yorktown, VA USA
Posts: 5,193

Default

Well, I am hypo and find that South Beach has let me successfully lose weight. I am also insuling resistant. I also walk 30 minutes a day 7 days a week. Works great. Medication alone will not cause the weight loss.
__________________
Susan

HW 356 pounds - CW 135 - GW 137


Life isn't about waiting for the storm to pass. It's about learning to dance in the rain.
QuilterInVA is offline   Reply With Quote
Old 07-13-2006, 10:17 AM   #8
Senior Member
 
Ellen's Avatar
 
Join Date: Feb 2002
Location: outside Atlanta, Ga
Posts: 7,236

Default

I second that on the exercise.... I walk a lot too.
__________________
Mini Goal:


Ellen is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 07:48 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2